MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW
Catalog Number LITNGFXT100H1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 01/14/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The product was not returned for evaluation.Therefore, a physical device investigation was unable to be performed.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left and right pulmonary arteries (pa) using an indigo system flash aspiration catheter (flash catheter), an element vascular access sheath (element sheath), a non-penumbra pigtail catheter and a guidewire.It was reported that the patient was initially on 30 l of oxygen and was stepped down to 6 l shortly before the procedure.The patient was described as generally very sick.During the procedure, the physician accessed the pulmonary artery using a pigtail catheter.A guidewire was placed, and the element sheath was advanced into the main pulmonary artery without incident.The flash catheter was then introduced over the guidewire to access the left pulmonary artery.After removing the guidewire, aspiration was initiated, and the flash catheter was advanced distally into the left lower lobe.While preparing to proceed to the right pulmonary artery, the circulating nurse reported that the patient was coughing up blood.An angiogram was performed, revealing a perforation in the left lung.The physician attributed the perforation to the patient's diseased vessels and general poor health.Cpr was performed, and the physician deployed 11 coils in an attempt to control the bleeding; however, the patient did not regain stable hemodynamics and subsequently expired.The procedure was aborted at that point.

Brand Name
INDIGO SYSTEM FLASH ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24288714
Report Number3005168196-2026-00044
Device Sequence Number13113698
Product Code QEW
UDI-Device Identifier00815948029866
UDI-Public00815948029866
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K241399
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberLITNGFXT100H1
Device Lot NumberF00018419
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Initial Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age77 YR
Patient SexFemale